New York, 2016Hail and Damaging Winds in New York, July 18, 2016
July 18, 2016 · NWS BUF · 7 events in 4 counties and zones
Thunderstorms developed over Lake Erie and southern Ontario ahead of a slow moving cold front. The storm moved across the Genesee Valley intensifying as they reached the Finger Lakes and North Country.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over Lake Erie and southern Ontario ahead of a slow moving cold front. The storm moved across the Genesee Valley intensifying as they reached the Finger Lakes and North Country. The storms produced damaging winds that downed trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 18, 8:57 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 18, 8:57 AM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
957 AM EDT MON JUL 18 2016
.SYNOPSIS...
A slow moving cold front will cross our region today...and while
this will generate some badly needed rainfall for some of the
luckier areas...it will also pose the risk for strong gusty
thunderstorms. High pressure over the Northern Plains will then
gradually build across the Great Lakes region. This will support us
with our next extended stretch of dry weather lasting through at
least Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
The cold front is entering the Niagara Frontier region at 1345Z with
some satellite indications of cumulus congestus forming along the
Niagara Peninsula and radar indications of showers forming. With
higher dewpoints in the 70s pooling along and ahead of the front and
a pronounced theta-e ridge with a 35-40 knot low level jet located
axially along the ridge, expect rapid formation of convection along
the front, just south of the Lake Ontario shore.
Thunderstorms with locally heavy rain will continue to develop
during the course of the day, as the front presses southward and the
axis of the theta e ridge will push east.
The cold front will exit to our southeast tonight...while drier air
will continue to feed across the region ahead of an approaching
Canadian based sfc high. While this will translate into improved
weather for tonight...the passage of a weak secondary cold front
could keep some clouds over the region. After a night when
temperatures generally held above 70...tonight will definitely be
cooler. The mercury will settle into the mid and upper 50s across
much of the Srn Tier and across the North Country...while readings
will be close to 60 elsewhere.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
During this period...sprawling surface-based ridging of Canadian
origins will slowly settle southeastward from the Upper Great Lakes
to a position just a little offshore of the Mid Atlantic coastline...
with this feature cresting directly over our region on Wednesday.
Meanwhile at the upper levels...its parent near-600 dm upper level
ridge over the Central Plains will expand to cover the vast majority
of the continental United States...while lingering broad/flat
troughing over the Great Lakes and Northeast lifts out into New
England and the Canadian Maritimes.
For our region...all of this will add up fair/dry and uneventful
weather dominating our region through this period...particularly
Tuesday and Wednesday when skies will also be mainly clear/sunny.
By Thursday there may be some partial increase in cloud cover as
a few weak impulses round the top of the upper level ridge and
begin heading toward our region...though at this point it appears
that any associated convection would be more than likely to remain
confined to Southern Ontario.
With respect to temperatures...the first 24 hours of this period
will be refreshingly cooler and drier as the aforementioned surface
ridge settles toward our region from the Upper Great Lakes. On
Tuesday 850 mb temps will average out between +8C to +11C and
will support afternoon highs ranging through the 70s...while
surface dewpoints will fall off into the upper 40s and lower 50s.
These same low dewpoints will then persist through Tuesday night...
when ideal conditions for radiational cooling (increasing ridging...
mainly clear skies...a dry airmass...and light winds) will allow
overnight lows to range between the upper 40s across interior
portions of the Southern Tier and North Country to the mid and
upper 50s along the lakeshores.
After that time...the expanding upper level ridge will feed a
persistent westerly flow of warmer air into our region...which
will result in our temperatures climbing to right around seasonal
averages on Wednesday...then back to above normal levels on
Thursday. More specifically...daytime highs are expected to
reach into the upper 70s to lower 80s Wednesday...then back to
the 85 to 90 degree range on Thursday as 850 mb temps steadily
rise to between +17C and +19C by the end of the period. This
said...humidity levels will be slower to recover with the massive
upper level ridge effectively blocking any influx of GOMEX-based
moisture into our region...with surface dewpoints remaining in the
very comfortable lower to mid 50s through Wednesday...before rising
into the lower 60s on Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Late in the week and next weekend...the medium range guidance
remains in good agreement that the core of the massive upper
level ridge will slowly retrograde southwestward into the
Southern Plains and Desert Southwest. Over time...this will
eventually allow broad/flat troughing to redevelop across the
Great Lakes and Northeastern states as multiple weak to modest
shortwave impulses round the top of the upper level ridge...
then slide southeastward in the prevailing west-northwesterly
flow aloft.
In a general sense...at this juncture the medium range guidance
seems to be keying on two such impulses in particular...with
one of these glancing by to our northeast Thursday night into
Friday...with a second and potentially more significant feature
the digging toward our region over the course of the weekend.
At the surface...the former still appears likely to swing a
very weak cool front across our region between Thursday night
and Friday...with the latter then pushing a warm front across
the area on Saturday...quickly followed by its trailing cool
front between Saturday night/early Sunday.
While these systems should provide our region with our next
opportunities for some convection...at this juncture overall
convective potential and coverage with both still look to be
on the low side. This both due to the continued presence of
the broad upper level ridge over the Southern CONUS which would
preclude any connection to the Gulf of Mexico...as well as the
fact that the surface fronts would likely be lacking any noteworthy
upper level support over our region...with the latter likely
remaining well to our north. When you throw in the antecedent
drought conditions on top of all this...at this point it's tough
to suggest anything more than some broadbrush slight chance to
very low-end chance PoPs for late next week and next weekend.
What does appear much more certain is that Friday and Saturday
are likely to be uncomfortably hot...with 850 mb temps climbing
to between +18C and +21C Friday out ahead of the initial weak
cool front...and then potentially rising even another degree
or two higher than that on Saturday following the aforementioned
warm frontal passage. On both days...this would translate into
afternoon highs reaching into at least the upper 80s across the
higher terrain and the lower to mid 90s across our lower elevations...
with some potential for readings to be even a bit hotter than this
on Saturday were current model projections to actually come to
fruition. Meanwhile...nighttime lows would decidedly be on the
sultry side...ranging between the upper 60s and mid 70s each night
with the most uncomfortable conditions found across the lake plains.
Following the passage of the second cool front...temperatures may
finally pull back some for Sunday...but even then readings would
still be likely to average above normal with afternoon highs in
the mid to upper 80s currently appearing to be the most likely
outcome. Considering that next weekend roughly corresponds with
our climatologically warmest days of the year...all of this heat
would be right on schedule with respect to the calendar.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Generally VFR conditions will be found across Western and North
Central New York today...despite the passage of a pair of frontal
boundaries. These features will produce scattered showers and
thunderstorms though...with some storms possibly producing an hour
or so of MVFR conditions for sites such as KROC...KART and KJHW.
Tonight...high pressure will be approaching our region from the
Upper Great Lakes. This will provide fair VFR conditions across the
region along with light winds.
Outlook...
Tuesday through Thursday...VFR.
Friday...Mainly VFR. A chance of thunderstorms.
&&
.MARINE...
Small craft advisories will be in place across the New York
nearshore waters of the Lower Great Lakes and adjacent major
waterways today...as a tightening sfc pressure will be in place
ahead of an approaching cold front. This front will also help to
generate scattered showers and possibly some gusty thunderstorms.
As the front pushes southeast of the region this evening...the sfc
pressure gradient will weaken and this will allow winds and waves to
correspondingly drop off as we work through the night.
A large sfc high centered over the Upper Great Lakes tonight will
then build across the region Tuesday and Wednesday. This will
promote relatively light winds and negligible waves through at least
the middle of the week.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement through this evening for NYZ004>007.
Beach Hazards Statement until 8 PM EDT this evening for NYZ010-
019-085.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020-
040-041.
Small Craft Advisory from 2 PM this afternoon to 5 AM
EDT Tuesday for LOZ042>044.
Small Craft Advisory until 5 AM EDT Tuesday for LOZ045.
Small Craft Advisory until 8 PM EDT this evening for
SLZ022.
&&
SYNOPSIS...RSH
NEAR TERM...RSH/WCH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Jul 18, 11:06 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1206 PM EDT MON JUL 18 2016
NYZ001-002-011-191615-
NIAGARA-ORLEANS-GENESEE-
1206 PM EDT MON JUL 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH COULD PRODUCE SOME
GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ010-191615-
NORTHERN ERIE-
1206 PM EDT MON JUL 18 2016
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BEACH HAZARDS STATEMENT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ019-085-191615-
CHAUTAUQUA-SOUTHERN ERIE-
1206 PM EDT MON JUL 18 2016
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BEACH HAZARDS STATEMENT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ003-012>014-020-021-191615-
MONROE-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
1206 PM EDT MON JUL 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH
COULD BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS BEING THE
PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ006-007-191615-
OSWEGO-JEFFERSON-
1206 PM EDT MON JUL 18 2016
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BEACH HAZARDS STATEMENT.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ004-191615-
WAYNE-
1206 PM EDT MON JUL 18 2016
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BEACH HAZARDS STATEMENT.
A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH
COULD BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS BEING THE
PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ005-191615-
NORTHERN CAYUGA-
1206 PM EDT MON JUL 18 2016
...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BEACH HAZARDS STATEMENT.
SEVERE THUNDERSTORM WATCH.
A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH
COULD BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS BEING THE
PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ008-191615-
LEWIS-
1206 PM EDT MON JUL 18 2016
...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ044-045-SLZ022-024-191615-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1206 PM EDT MON JUL 18 2016
...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ030-042-043-062>065-191615-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1206 PM EDT MON JUL 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 18, 8:58 AM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
958 AM EDT MON JUL 18 2016
NYZ021-181430-
ALLEGANY-
958 AM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ALLEGANY COUNTY...
AT 957 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF BELFAST AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WELLSVILLE...ALFRED...BELFAST...FRIENDSHIP...SCIO...ANDOVER...
BELMONT...ANGELICA...ALMOND AND WEST ALMOND.
THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 29 AND 33.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4213 7818 4235 7818 4239 7773 4211 7774
TIME...MOT...LOC 1357Z 270DEG 39KT 4225 7804
REYNOLDS
Special weather statement, Jul 18, 9:07 AM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1007 AM EDT MON JUL 18 2016
NYZ014-181430-
ONTARIO-
1007 AM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ONTARIO AND
SOUTHEASTERN LIVINGSTON COUNTIES...
AT 1007 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VINE
VALLEY AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NAPLES...RUSHVILLE...GORHAM...HUNT HOLLOW...BRISTOL MOUNTAIN...
COTTAGE CITY AND HALL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4267 7749 4280 7750 4285 7698 4276 7698
4276 7731 4273 7734 4267 7737 4258 7737
4258 7749
TIME...MOT...LOC 1407Z 270DEG 38KT 4271 7740
REYNOLDSSpecial weather statement, Jul 18, 10:12 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1112 AM EDT MON JUL 18 2016
NYZ004-014-181545-
ONTARIO-WAYNE-
1112 AM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONTARIO AND
SOUTHEASTERN WAYNE COUNTIES...
AT 1112 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
CANANDAIGUA AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GENEVA...CANANDAIGUA...NEWARK...LYONS...CLIFTON SPRINGS...CLYDE...
PHELPS...FARMINGTON...MANCHESTER AND SHORTSVILLE.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 44 AND 42.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4301 7738 4313 7682 4302 7682 4301 7696
4287 7696 4286 7698 4280 7698 4280 7736
TIME...MOT...LOC 1512Z 257DEG 38KT 4291 7725
REYNOLDSSpecial weather statement, Jul 18, 10:51 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1151 AM EDT MON JUL 18 2016
NYZ001-002-010-011-181630-
ORLEANS-NIAGARA-NORTHERN ERIE-GENESEE-
1151 AM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE...SOUTHEASTERN
NIAGARA...NORTHERN GENESEE AND SOUTHERN ORLEANS COUNTIES...
AT 1150 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
LOCKPORT AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOCKPORT...MEDINA...ALBION...BYRON...MIDDLEPORT...OAKFIELD...
HOLLEY...SHELBY...CLARENDON AND ALABAMA.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 48.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4331 7800 4301 7800 4304 7869 4320 7870
TIME...MOT...LOC 1550Z 265DEG 36KT 4315 7862
REYNOLDS
Thunderstorm Wind, Cayuga
- When
- July 18, 11:21 AM EST
- Where
- Cayuga County, Sterling
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 43.330, -76.650
Law enforcement reported downed trees blocking roads.
Thunderstorm Wind, Wayne
- When
- July 18, 11:24 AM EST
- Where
- Wayne County, 0.5 mi E of Red Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 43.250, -76.720
Law enforcement reported wires downed by thunderstorm winds.
Hail, Oswego
- When
- July 18, 11:35 AM EST
- Where
- Oswego County, Hannibal
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.320, -76.580
Hail, Oswego
- When
- July 18, 11:53 AM EST
- Where
- Oswego County, 0.85 mi SE of Pennellville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.270, -76.270
Thunderstorm Wind, Wayne
- When
- July 18, 12:25 PM EST
- Where
- Wayne County, 1.71 mi SW of East Palmyra
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 43.060, -77.190
Law enforcement reported downed trees blocking roads.
Thunderstorm Wind, Wayne
- When
- July 18, 12:46 PM EST
- Where
- Wayne County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 43.070, -76.780
Law enforcement reported a power pole downed by thunderstorm winds.
Thunderstorm Wind, Ontario
- When
- July 18, 12:50 PM EST
- Where
- Ontario County, Geneva
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 42.870, -76.980
Thunderstorm winds downed trees which blocked a portion of Route 14 southbound.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 24, 20161 death · 70 injured · 29 events
- Heat in Nevada, July 18 to 21, 20164 deaths · 1 event
- Heat in Texas, July 18 to 19, 20162 deaths · 2 events
- Heat in Oklahoma, July 18 to 24, 20161 death · 11 injured · 1 event
- Hail and Damaging Winds in Georgia, July 18 to 19, 20161 death · 1 injured · $184,000 · 1 in hail · 18 events
- Damaging Winds in New Jersey, July 18, 20161 death · $34,000 · 61 kt wind · 7 events
- Excessive Heat and Heat in Missouri, July 18 to 24, 20161 death · 11 events
- Flash Flood in Wisconsin, July 18, 20161 death · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, July 18, 2016$535,000 · 70 kt wind · 33 events
- Hail and Damaging Winds in Vermont, July 18, 2016$91,000 · 1.75 in hail · 19 events
- Lightning Strike in Arizona, July 18, 2016$200,000 · 1 event
- Flash Flood and Damaging Winds in Arizona, July 18, 2016$100,000 · 70 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654076, 654077, 654078, 654079, 654080, 654081, 654083.